B. Dullens MD, C. Bourgain MD, PhD, W. Ceelen MD, PhD, W. Wynendaele MD, PhD
This article describes two cases of malignant peritoneal mesothelioma (MPM), which highlights the diversity of the disease and the diagnostic pitfalls. The risk factors, symptoms, molecular pathogenesis and the daily clinical relevance are discussed.
L. Jongen , P. Neven MD, PhD, A. Lintermans , K. Van Asten MSc, C. Blomme , D. Lambrechts PhD, A. Poppe , H. Wildiers MD, PhD, A.S. Dieudonné , J. Decloedt MD, P. Berteloot , D. Verhoeven MD, PhD, M. Joerger , P. Vuylsteke MD, W. Wynendaele MD, PhD, M. Casteels , Sabine Van Huffel , W. Lybaert MD, J. Van Ginderachter , R. Paridaens , I. Vergote MD, PhD, V. Dezentjé , B. Van Calster PhD, H-J. Guchelaar
J. van Dievel , C. Aelvoet MD, H. van den Bulck , W. Wynendaele MD, PhD
This report describes the case of a patient with metastatic breast cancer that was treated with exemestaneeverolimus and who developed unilateral angioedema of the tongue as an adverse effect due to the combination of everolimus and an angiotensin-converting enzyme inhibitor. Since high doses of everolimus are used in the treatment of more common malignancies such as advanced renal cell and breast cancer, an increase in the occurrence of this potentially severe adverse effect can be expected. We recommend carefully looking into the current medication list of the patient before starting everolimus and when an angiotensin-converting enzyme inhibitor is present, it should be replaced by an alternative antihypertensive drug until more data become available. That way treatment discontinuation or dose reduction of anticancer treatment can be avoided.